Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 270, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 25, 2004, 4:32 PM CDT for Callaway County, Missouri. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2004, 4:32 PM CDT (21:32 UTC)
- Expired
- Aug 25, 2004, 5:15 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Callaway County, MO
The radar
The St Louis radar (KLSX), 117 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 4:35 PM CDT | TSTM WND DMG | New Bloomfield, MO | 4 TO 6 INCH TREE LIMBS REPORTED DOWN |
| Aug 25, 4:45 PM CDT | TSTM WND DMG | Holts Summit, MO | POWER LINES DOWN IN HOLTS SUMMIT AND NEW BLOOMFIELD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 12:35 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1899 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 252132
SVRLSX
MOC027-252215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
431 PM CDT WED AUG 25 2004
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CALLAWAY COUNTY IN CENTRAL MISSOURI
* UNTIL 515 PM CDT
* AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER LAKE MYKEE...MOVING NORTHEAST AT 30 MPH.
THE PRIMARY THREAT FROM THIS STORM WILL BE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
FULTON
WILLIAMSBURG
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LON 3871 9228 3857 9213 3873 9167 3892 9165
3895 9213
$$
DUMMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:30 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 25, 3:30 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT WED AUG 25 2004 .DISCUSSION... ABREVIATED DISC...CNVTN HAS NOW DVLPD NICELY ALG A JEF-UIN LN. WL EXTEND/EXPAND FFA INTO ALL BUT FAR S COUNTIES TIL 06Z. A BIT UNSURE HOW MUCH INTS CNVTN WL OCR W OF ONGOING LN...BUT AMS OVR E KS STILL XTRMLY UNSTBL...AND GIVEN TDAS RAINS LESSER AMTS WL CAUSE PROBLEMS ONCE AGAIN OVR OUR FAR NW COUNTIES. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH TIL 05Z ALG-N OF VIH...SAR LN. IL...FLASH FLOOD WATCH TIL 05Z ALG-N OF SAR-SLO LN. && TRUETT
Hazardous weather outlook, Aug 25, 12:15 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1215 PM CDT WED AUG 25 2004 ILZ095>097-MOZ018-019-026-027-034>036-261200- ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS-SHELBY- 1215 PM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. IN ADDITION...A FLOOD WATCH IS IN EFFECT UNTIL 4 PM. THUNDERSTORMS WILL BE MOVING THROUGH THE AREA THIS AFTERNOON AND INTO THIS EVENING. DUE TO THE UNSTABLE AIR FUELING THE STORMS... STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE...AND A LOW LEVEL BOUNDARY NEAR THE AREA...THESE STORMS WILL POSE A VERY REAL THREAT OF SEVERE WEATHER...INCLUDING DAMAGING WINDS...LARGE HAIL... AND POSSIBLY TORNADOES. HEAVY RAINS WILL ALSO OCCUR...AND BECAUSE OF THIS FLASH FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL RETURN TO THE AREA ON THURSDAY NIGHT AS A COLD FRONT BEGINS TO APPROACH THE MID MISSISSIPPI VALLEY. THIS FRONT...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES...WILL CONTINUE THE CHANCE OF THUNDERSTORMS FRIDAY... SATURDAY...AND INTO SUNDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. MOZ041-042-047>051-059-261200- AUDRAIN-BOONE-CALLAWAY-COLE-GASCONADE-MONITEAU-MONTGOMERY-OSAGE- 1215 PM CDT WED AUG 25 2004 HIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. IN ADDITION...A FLOOD WATCH IS IN EFFECT UNTIL 4 PM. THUNDERSTORMS WILL BE DEVELOPING ACROSS THE AREA THIS AFTERNOON. DUE TO THE UNSTABLE AIR FUELING THE STORMS...STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE...AND A LOW LEVEL BOUNDARY NEAR THE AREA... THESE STORMS WILL POSE A VERY REAL THREAT OF SEVERE WEATHER... INCLUDING DAMAGING WINDS...LARGE HAIL...AND POSSIBLY TORNADOES. HEAVY RAINS WILL ALSO OCCUR...AND BECAUSE OF THIS FLASH FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLOW MOVING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES...WILL PRODUCE A CHANCE OF MORE THUNDERSTORMS ON FRIDAY...SATURDAY...AND INTO SUNDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. ILZ058>060-064-065-069-070-074-098>102-MOZ052-060>065-072-073-261200- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GREENE IL- JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL-MARION IL- MONROE IL-MONTGOMERY IL-ST CHARLES-ST CLAIR IL-ST LOUIS- ST LOUIS CITY-WARREN-WASHINGTON-WASHINGTON IL- 1215 PM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL MISSOURI AND MUCH OF SOUTHERN ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT. THUNDERSTORMS WILL BE DEVELOPING ACROSS THE AREA THIS AFTERNOON AND EARLY THIS EVENING. DUE TO THE UNSTABLE AIR FUELING THE STORMS... STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE...AND A LOW LEVEL BOUNDARY NEAR THE AREA...THESE STORMS WILL POSE A VERY REAL THREAT OF SEVERE WEATHER...INCLUDING DAMAGING WINDS...LARGE HAIL...AND POSSIBLY TORNADOES. HEAVY RAINS WILL ALSO OCCUR WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLOW MOVING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES...WILL PRODUCE A CHANCE OF MORE THUNDERSTORMS ON FRIDAY NIGHT...SATURDAY...AND INTO SUNDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EARLY TONIGHT. ILZ079-MOZ074-075-084-085-099-261200- IRON-MADISON-RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE- 1215 PM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI AND A SMALL PART OF SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY TONIGHT. THUNDERSTORMS WILL BE DEVELOPING ACROSS CENTRAL AND EASTERN MISSOURI THIS AFTERNOON...WITH THESE STORMS PUSHING INTO OUR AREA LATE THIS AFTERNOON AND THIS EVENING. DUE TO THE UNSTABLE AIR FUELING THE STORMS AND STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE...THESE STORMS WILL POSE A THREAT OF SEVERE WEATHER...INCLUDING DAMAGING WINDS...LARGE HAIL...AND POSSIBLY TORNADOES. HEAVY RAINS WILL ALSO OCCUR WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLOW MOVING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES...WILL PRODUCE A CHANCE OF MORE THUNDERSTORMS ON FRIDAY NIGHT...SATURDAY...AND INTO SUNDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EARLY TONIGHT. TRUETT
In the hours before
Local storm report, Aug 25, 4:06 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
406 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG RUSSELLVILLE 38.51N 92.44W
08/25/2004 COLE MO LAW ENFORCEMENT
6 TO 12 INCH DIAMETER TREE LIMBS DOWN. POWER LINES
REPORTED DOWN.
&&
APLocal storm report, Aug 25, 4:20 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
420 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 8 E COLUMBIA 38.46N 90.08W
08/25/2004 ST. CLAIR IL LAW ENFORCEMENT
HIGHWAY J NORTH OF MILLERSBURG, TREES ARE DOWN
&&
APThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 1:52 PM CDT | Flash Flood Warning | LSX | Marion, Pike, Ralls | 4 hr |
| Aug 25, 2:26 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 49 min |
| Aug 25, 3:14 PM CDT | Flash Flood Warning | LSX | Marion | 4 hr |
| Aug 25, 3:22 PM CDT | Severe Thunderstorm Warning | LSX | Audrain | 38 min |
| Aug 25, 3:44 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole | 46 min |
| Aug 25, 3:56 PM CDT | Flash Flood Warning | LSX | Audrain | 4 hr |
| Aug 25, 4:26 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 34 min |
| Aug 25, 5:23 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 22 min |
| Aug 25, 5:30 PM CDT | Severe Thunderstorm Warning | LSX | Shelby | 30 min |
| Aug 25, 5:51 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 39 min |
| Aug 25, 6:53 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 37 min |
| Aug 25, 6:58 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.